News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Are stretch marks normal ?


 collegegirl2009 - Sun Apr 01, 2007 11:27 pm

Hi. I am a 19 year old female. I have been told I have some type of "hormonal problem" by my Gynecologist- he prescribed me birth control pills because my menstrual periods stopped. I have been taking the pill for about 2 years now. Over the past couple of years, I have gained weight (I was about 130 lbs 2 years ago and now I weigh 175). My acne has not really improved, despite being on the pill, and most of my weight gain is in the abdomen. I also have big pinkish stretch marks on my stomach- I wonder if this is normal- I figure my skin should have more elasticity and stretch. I have researched and read that cushing's syndrome could cause stretch marks. I am wondering if I should get this checked out, or if this is just some variant of "normal". All replies would be greatly appriciated. Thanks !
 Angela Grunewald, RN - Mon Apr 02, 2007 4:56 pm

User avatar You have gained a considerable amount of weight in the last two years. With this much of a weight gain I would have to say that the stretch marks are directly related to this and in fact very normal. Skin is very elastic if stretched over a length of time, however when stretched quickly, unfortunatly, stretch marks are usually the result. I would consult with your MD about the weight gain. It is possible you need to just switch the brand of birth control you are taking. Good luck to you.

Angela,RN
 lilylenay - Mon May 07, 2007 12:00 pm

are you still having periods? Either way I would have this looked into. It doesn't sound normal to me. Stretch marks are normal but some of the symptoms you described are not! I'm not a doctor but it doesn't take one to know that much

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here